Adipex Glaucoma Side Effects

by moderator on April 15, 2010

Adipex Glaucoma Side Effects

One serious side effect of taking Adipex is that it increases pressure in the eye that can worsen glaucoma.

Though commonly referred to as a single problem, glaucoma is actually a number of different eye diseases any of which can result in the ongoing loss of vision without any warning. It is estimated that only half of the people who have glaucoma actually know that they have the disease. The vision loss is a result of pressure in the eye that causes the optic nerve to be damaged.

Adipex is a drug that is prescribed to help obese patients adopt new eating and lifestyle habits in order to reduce their body mass to a healthier level. It is a prescription drug that is safe for the majority of people, but that should be avoided by some individuals who already have medical conditions that conflict with the drug, or who are taking certain conflicting medications. Among the conditions that conflict with Adipex use is glaucoma. Therefore, if you have glaucoma, you should report this to your doctor and your pharmacist before you start taking Adipex.

If you have not been tested for glaucoma for a long time, it is wise to visit an optometrist in order to verify that you do not have a glaucoma disease – especially before you begin taking a prescription drug that could conflict with the disease.

Glaucoma is a condition that contradicts with any amphetamine or amphetamine-like drugs, the latter of which includes Adipex. It is considered to be a risk between “moderate plausibility” and “severe potential hazard”. It is considered to be a greater risk for those with narrow angle (also known as closed angle) glaucoma than open angle glaucoma, though the risk exists for glaucoma patients with any type of ocular hypertension. This is because amphetamines (as in the case of other sympathomimetic amines) can cause transient mydriasis. Mydriasis can raise the intraocular pressures, which can be exceptionally problematic in the damage caused to the optic nerve. Also, in narrow angle glaucoma patients, the dilation of the pupil that can be caused by Adipex can lead to an acute attack of angle-closure glaucoma.

As you can see through this example, it is very important for you to inform your doctor of any medical conditions from which you currently suffer or that you have experienced in the past. This will allow your doctor to help you decide whether Adipex and other weight loss efforts will be both safe and effective for your unique needs and expectations.

Related Post

{ 0 comments… add one now }

Leave a Comment

Previous post:

Next post: